Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed Bipolar. Feeling low, suicidal. Not taking any drugs. Anti depressant that prevent getting lower?

Hi there My son (44) has been diagnosed with Bipolar. He has experienced the highs and is currently getting lower and feeling suicidel. He has been in deniel until now and wil not take prescription drugs as they interfere with his ability to work. Is there an antidepressant that will prevent him from getting any lower but not make him feel like a zombie? Desperate mother
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Bipolar patients show symptoms of high and low mood. Patients may become suicidal. As currently he is on lower side or in depression and is suicidal so medicines are must for him. Any suicide threat should not be ignored. Give him proper attention and care. Antidepressants along with mood stabilizers are needed for him. Conventional drugs are usually avoided in Bipolar as risk of switch to mania. Medicines as Lamotrigine and some mood stabilizer have proven results. Mood stabilizers as Lithium carbonate are good.
Kindly visit a psychiatrist for expert opinion.

Dr. Seikhoo Bishnoi
Answered: Fri, 15 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor